Get E-Book on COVID-19

Q. Will quitting estrogen birth control help with my migraine and visual aura?

Answered by
Dr. Jimesh H Mavani
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 11, 2020 and last reviewed on: Sep 03, 2020

Hi doctor,

I am 24 years old and in good health. However, I do suffer migraines when I get my period. I am very active with a full time third grade teaching job and a part time dance teacher two nights a week. I also have a serious long distance relationship, which we see only on weekends and one of us drive 2.5 hours one way. I am very busy and usually stressed out. I recently saw a new gynecologist since my past doctor left the practice. During my first visit last week she asked if I get visuals migraines, I said actually, I got one not that long ago. She asked whether I had a headache before the visual migraine and I said I really could not remember. She said that she was going to switch my birth control to one with no estrogen. I tried to ask questions, which she tries to skip over, and basically said because she was worried I could have a stroke. Is this really true? Since being on the new birth control, I get facial rashes and acne. I feel like crap and I got my period a week earlier.

She gave me three months to decide if I want a birth control shot, implant or IUD. I do not feel comfortable with any of those options. I know you cannot give exact medical advice, but if you did you would be giving it to me based on our first conversation just like I did with her. What are your thoughts? Would you have taken me off my regular birth control? Do you think I should get a second opinion with a different doctor?

Dr. Jimesh H Mavani

General Practitioner Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Estrogen can have a stroke-like side effect. But chances are very less. Normally people take oral pills more than five years without complaints. I always ask my patients to take pills for three months and take one month gap and use an alternative method for contraception for that month. And like wise three months on and one month off with an alternate method like condom or withdrawal or other.

Drink more water. Keep hydrated especially in summer and while having more heavy work during day. And do not miss the tablets during month. Every tablets have their side effects. Tablets with androgenic effects can have facial rashes and all.


Was this answer helpful?

 | 

Related Questions:
Can stroke cause altered sensation in face?
My migraine has been getting worse of late. What should I do?
Which is an effective contraceptive that is safe for long-term use?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My migraine medicine is causing side effects. What are my options?

Query: Hello doctor,I am suffering from a migraine for the past five years. I took Sibelium for four years, but it caused me to put on so much weight. So, I stopped taking it. Now, I have a migraine again. What should I do?  Read Full »

Is stroke with bleeding serious or without bleeding?

Query: Hi doctor, I got a stroke but I do not know how to explain it. Twice I was bleeding along with the stroke. One type of bleeding was chronic and the other one was acute. I would like to know which type of bleeding is dangerous? And also explain the reason for the same.  Read Full »

When should pregnancy be planned after rubella vaccination?

Query: Hi doctor, I am a 30 year old female and planning for a first pregnancy. Thereby across, I came to know about rubella test. I have gone through this test recently and it came out to be non-reactive IgG less than 3 IU/mL and IgM is less than 10 IU/mL. Should I go for its vaccination? If yes, then h...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.